Advertisement

A note on the singular set of area-minimizing hypersurfaces

  • Nick EdelenEmail author
Article
  • 27 Downloads

Abstract

We prove an isoperimetric-type bound on the \((n-7)\)-dimensional measure of the singular set for a large class of area-minimizing n-dimensional hypersurfaces, in terms of the geometry of their boundary.

Mathematics Subject Classification

53 49 28 

Notes

References

  1. 1.
    Allard, W.: On the first variation of a varifold. Ann. Math. 2(95), 417–491 (1972)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Almgren Jr., F.J.: Optimal isoperimetric inequalities. Indiana Univ. Math. J. 35, 451–547 (1986)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Almgren, F.J., Lieb, Elliott H.: Singularities of energy minimizing maps from the ball to the sphere: examples, counterexamples, and bounds. Ann. Math. 128(3), 483–530 (1988)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bombieri, E.: Regularity theory for almost minimal currents. Arch. Rational Mech. Anal. 78, 99–130 (1982)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Duzaar, F., Steffan, K.: Optimal interior and boundary regularity for almost minimizers to elliptic variational integrals. J. Reine Angew. Math. 546, 73–138 (2002)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Edelen, N., Engelstein, M.: Quantitative stratification for some free-boundary problems. Trans. Am. Math. Soc. (2017)Google Scholar
  7. 7.
    Edelen, N.: Notes on a measure theoretic version of Naber–Valtorta’s rectifiability theorem. http://math.mit.edu/~edelen/general-nv.pdf. Accessed 10 Jan 2019
  8. 8.
    Gruter, M.: Optimal regularity for codimension one minimal surfaces with a free-boundary. Manuscr. Math. 58, 295–343 (1987)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Gruter, M., Jost, J.: Allard type regularity results for varifolds with free boundaries. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 13, 129–169 (1986)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Hardt, R., Simon, L.: Boundary regularity and embedded solutions for the oriented plateau problem. Ann. Math. 2(110), 439–486 (1979)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Mazowiecka, K., Miskiewicz, M., Schikorra, A.: On the size of the singular set of minimizing harmonic maps into the sphere in dimension three (2018). arXiv:1811.00515
  12. 12.
    Mazowiecka, K, Miskiewicz, M., Schikorra, A.: On the size of the singular set of minimizing harmonic maps into a \(2\) sphere in dimension four and higher (2018). arXiv:1902.03161
  13. 13.
    Naber, A., Valtorta, D.: The singular structure and regularity of stationary and minimizing varifolds (2015). arXiv:1505.03428
  14. 14.
    Naber, A., Valtorta, D.: Rectifiable-reifenberg and the regularity of stationary and minimizing harmonic maps. Ann. Math. 2(185), 131–227 (2017)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Perez, J.: Stable embedded minimal surfaces bounded by a straight line. Calc. Variations Partial Differ Equ 29, 267–279 (2007)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Simon, L.: Lectures on geometric measure theory. In: Proceedings of the Centre for Mathematical Analysis, Australian National University, vol. 3. Australian National University, Centre for Mathematical Analysis, Canberra (1983)Google Scholar
  17. 17.
    Simon, L.: Rectifiability of the singular set of energy minimizing maps. Calc. Variations Partial Differ. Equ. 3, 1–65 (1995)MathSciNetCrossRefGoogle Scholar
  18. 18.
    White, B.: Half of Enneper’s surface minimizes area. In: Jost, J. (ed.) Geometric Analysis and the Calculus of Variations for Stefan Hildebrandt, pp. 361–367. International Press, Somerville (1996)Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Massachusetts Institute of TechnologyCambridgeUSA

Personalised recommendations